Alert archive / Kansas / Wind Advisories in 2020
Wind Advisory 9, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Oct 11, 2020, 3:35 AM CDT for 23 counties in Kansas. It took effect at Oct 11, 2020, 8:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2020, 3:35 AM CDT (08:35 UTC)
- In effect from
- Oct 11, 2020, 8:00 PM CDT
- Expired
- Oct 12, 2020, 4:26 AM CDT
- In force
- 8 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
832 WWUS73 KTOP 110835 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 335 AM CDT Sun Oct 11 2020 KSZ008-009-020-021-034-112100- /O.NEW.KTOP.WI.Y.0009.201012T0100Z-201012T0600Z/ Republic-Washington-Cloud-Clay-Ottawa- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Concordia, Clay Center, Minneapolis, and Bennington 335 AM CDT Sun Oct 11 2020 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM CDT MONDAY... * WHAT...North to northwest winds around 30 mph with gusts around 45 mph expected. * WHERE...Republic, Washington, Cloud, Clay and Ottawa Counties. * WHEN...From 8 PM this evening to 1 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ010-011-022-023-035>038-112100- /O.NEW.KTOP.WI.Y.0009.201012T0400Z-201012T0900Z/ Marshall-Nemaha-Riley-Pottawatomie-Dickinson-Geary-Morris- Wabaunsee- Including the cities of Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Manhattan, Wamego, St. Marys, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, and Paxico 335 AM CDT Sun Oct 11 2020 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 AM CDT MONDAY... * WHAT...North to northwest winds around 30 mph with gusts around 45 mph expected. * WHERE...Marshall, Nemaha, Riley, Pottawatomie, Dickinson, Geary, Morris and Wabaunsee Counties. * WHEN...From 11 PM this evening to 4 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ012-024-039-054-055-058-112100- /O.NEW.KTOP.WI.Y.0009.201012T0600Z-201012T1100Z/ Brown-Jackson-Shawnee-Lyon-Osage-Coffey- Including the cities of Hiawatha, Horton, Holton, Topeka, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Burlington, and Lebo 335 AM CDT Sun Oct 11 2020 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 6 AM CDT MONDAY... * WHAT...North to northwest winds around 30 mph with gusts around 45 mph expected. * WHERE...Brown, Jackson, Shawnee, Lyon, Osage and Coffey Counties. * WHEN...From 1 AM to 6 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
6 follow-up statements
785 WWUS73 KTOP 111726 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 1226 PM CDT Sun Oct 11 2020 KSZ026-040-056-059-120130- /O.EXB.KTOP.WI.Y.0009.201012T0500Z-201012T1000Z/ Jefferson-Douglas-Franklin-Anderson- Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Lawrence, Ottawa, and Garnett 1226 PM CDT Sun Oct 11 2020 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM CDT MONDAY... * WHAT...North to northwest winds around 30 mph with gusts around 45 mph expected. * WHERE...Jefferson, Douglas, Franklin and Anderson Counties. * WHEN...From midnight tonight to 5 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ008-009-020-021-034-120130- /O.EXT.KTOP.WI.Y.0009.201012T0100Z-201012T0500Z/ Republic-Washington-Cloud-Clay-Ottawa- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Concordia, Clay Center, Minneapolis, and Bennington 1226 PM CDT Sun Oct 11 2020 ...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT CDT TONIGHT... * WHAT...North to northwest winds around 30 mph with gusts around 45 mph expected. * WHERE...Republic, Washington, Cloud, Clay and Ottawa Counties. * WHEN...From 8 PM this evening to midnight CDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ010>012-022>024-035>038-120130- /O.EXT.KTOP.WI.Y.0009.201012T0300Z-201012T0800Z/ Marshall-Nemaha-Brown-Riley-Pottawatomie-Jackson-Dickinson-Geary- Morris-Wabaunsee- Including the cities of Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Manhattan, Wamego, St. Marys, Holton, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, and Paxico 1226 PM CDT Sun Oct 11 2020 ...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 3 AM CDT MONDAY... * WHAT...North to northwest winds around 30 mph with gusts around 45 mph expected. * WHERE...Brown, Jackson, Shawnee, Lyon, Osage and Coffey Counties. * WHEN...From 10 PM this evening to 3 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ039-054-055-058-120130- /O.EXT.KTOP.WI.Y.0009.201012T0500Z-201012T1000Z/ Shawnee-Lyon-Osage-Coffey- Including the cities of Topeka, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Burlington, and Lebo 1226 PM CDT Sun Oct 11 2020 ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM CDT MONDAY... * WHAT...North to northwest winds around 30 mph with gusts around 45 mph expected. * WHERE...Brown, Jackson, Shawnee, Lyon, Osage and Coffey Counties. * WHEN...From midnight tonight to 5 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
813 WWUS73 KTOP 112042 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 342 PM CDT Sun Oct 11 2020 KSZ008-009-020-021-034-120500- /O.CON.KTOP.WI.Y.0009.201012T0100Z-201012T0500Z/ Republic-Washington-Cloud-Clay-Ottawa- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Concordia, Clay Center, Minneapolis, and Bennington 342 PM CDT Sun Oct 11 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT CDT TONIGHT... * WHAT...North to northwest winds around 30 mph with gusts around 50 mph expected. * WHERE...Republic, Washington, Cloud, Clay and Ottawa Counties. * WHEN...From 8 PM this evening to midnight CDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ010>012-022>024-035>038-120800- /O.CON.KTOP.WI.Y.0009.201012T0300Z-201012T0800Z/ Marshall-Nemaha-Brown-Riley-Pottawatomie-Jackson-Dickinson-Geary- Morris-Wabaunsee- Including the cities of Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Manhattan, Wamego, St. Marys, Holton, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, and Paxico 342 PM CDT Sun Oct 11 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 AM CDT MONDAY... * WHAT...North to northwest winds around 30 mph with gusts around 50 mph expected. * WHERE...Brown, Jackson, Shawnee, Lyon, Osage and Coffey Counties. * WHEN...From 10 PM this evening to 3 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ026-039-040-054>056-058-059-120845- /O.CON.KTOP.WI.Y.0009.201012T0500Z-201012T1000Z/ Jefferson-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 342 PM CDT Sun Oct 11 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM CDT MONDAY... * WHAT...North to northwest winds around 30 mph with gusts around 50 mph expected. * WHERE...Jefferson, Douglas, Franklin and Anderson Counties. * WHEN...From midnight tonight to 5 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
762 WWUS73 KTOP 120125 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 825 PM CDT Sun Oct 11 2020 KSZ008-009-020-021-034-120500- /O.UPG.KTOP.WI.Y.0009.000000T0000Z-201012T0500Z/ /O.NEW.KTOP.HW.W.0003.201012T0125Z-201012T0500Z/ Republic-Washington-Cloud-Clay-Ottawa- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Concordia, Clay Center, Minneapolis, and Bennington 825 PM CDT Sun Oct 11 2020 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Northwest winds 35 to 45 mph with gusts of 60 to 65 mph. * WHERE...Republic, Washington, Cloud, Clay and Ottawa Counties. * WHEN...Until midnight CDT tonight. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ010>012-022>024-035>038-120500- /O.CON.KTOP.WI.Y.0009.201012T0300Z-201012T0800Z/ Marshall-Nemaha-Brown-Riley-Pottawatomie-Jackson-Dickinson-Geary- Morris-Wabaunsee- Including the cities of Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Manhattan, Wamego, St. Marys, Holton, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, and Paxico 825 PM CDT Sun Oct 11 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT MONDAY... * WHAT...North to northwest winds around 30 mph with gusts around 50 mph expected. * WHERE...Brown, Jackson, Shawnee, Lyon, Osage and Coffey Counties. * WHEN...From 10 PM this evening to 3 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ026-039-040-054>056-058-059-120500- /O.CON.KTOP.WI.Y.0009.201012T0500Z-201012T1000Z/ Jefferson-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 825 PM CDT Sun Oct 11 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM CDT MONDAY... * WHAT...North to northwest winds around 30 mph with gusts around 50 mph expected. * WHERE...Jefferson, Douglas, Franklin and Anderson Counties. * WHEN...From midnight tonight to 5 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
213 WWUS73 KTOP 120451 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 1151 PM CDT Sun Oct 11 2020 KSZ008-009-020-021-034-120600- /O.EXP.KTOP.HW.W.0003.000000T0000Z-201012T0500Z/ Republic-Washington-Cloud-Clay-Ottawa- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Concordia, Clay Center, Minneapolis, and Bennington 1151 PM CDT Sun Oct 11 2020 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT CDT TONIGHT... Wind speeds have diminished, however north to northwest winds may continue to gust to near 45 mph until around 1 AM. $$ KSZ010>012-022>024-035>038-120800- /O.CON.KTOP.WI.Y.0009.000000T0000Z-201012T0800Z/ Marshall-Nemaha-Brown-Riley-Pottawatomie-Jackson-Dickinson-Geary- Morris-Wabaunsee- Including the cities of Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Manhattan, Wamego, St. Marys, Holton, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, and Paxico 1151 PM CDT Sun Oct 11 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT MONDAY... * WHAT...North to northwest winds sustained around 30 mph with gusts around 50 mph expected. * WHERE...Brown, Jackson, Shawnee, Lyon, Osage and Coffey Counties. * WHEN...From 10 PM this evening to 3 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ026-039-040-054>056-058-059-121000- /O.CON.KTOP.WI.Y.0009.201012T0500Z-201012T1000Z/ Jefferson-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 1151 PM CDT Sun Oct 11 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT MONDAY... * WHAT...North to northwest winds sustained around 30 mph with gusts around 50 mph expected. * WHERE...Jefferson, Douglas, Franklin and Anderson Counties. * WHEN...From midnight tonight to 5 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
918 WWUS73 KTOP 120727 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 227 AM CDT Mon Oct 12 2020 KSZ010>012-022>024-035>038-120830- /O.CAN.KTOP.WI.Y.0009.000000T0000Z-201012T0800Z/ Marshall-Nemaha-Brown-Riley-Pottawatomie-Jackson-Dickinson-Geary- Morris-Wabaunsee- Including the cities of Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Manhattan, Wamego, St. Marys, Holton, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, and Paxico 227 AM CDT Mon Oct 12 2020 ...WIND ADVISORY IS CANCELLED... Winds have diminished and should continue to do so through the remainder of the night. $$ KSZ026-039-040-054>056-058-059-121000- /O.CON.KTOP.WI.Y.0009.000000T0000Z-201012T1000Z/ Jefferson-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 227 AM CDT Mon Oct 12 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT EARLY THIS MORNING... * WHAT...North to northwest winds sustained around 25 mph with gusts around 45 mph expected. * WHERE...Jefferson, Douglas, Franklin and Anderson Counties. * WHEN...From midnight tonight to 5 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
533 WWUS73 KTOP 120926 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 426 AM CDT Mon Oct 12 2020 KSZ026-039-040-054>056-058-059-121030- /O.CAN.KTOP.WI.Y.0009.000000T0000Z-201012T1000Z/ Jefferson-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 426 AM CDT Mon Oct 12 2020 ...WIND ADVISORY IS CANCELLED... Wind speeds have diminished and will continue to do so through the morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Oct 11, 3:31 AM CDT, 4 minutes earlier.
Area forecast discussion, Oct 11, 3:31 AM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Topeka KS 331 AM CDT Sun Oct 11 2020 .SYNOPSIS... Issued at 331 AM CDT Sun Oct 11 2020 Weak upper ridging has developed over the upper Mississippi Valley downstream of a rather impressive upper trough with some convection noted in Washington and Idaho. Weak surface pressure pattern remains in place locally with residual moisture from Saturday's fog and stratus leading to some primarily valley radiation fog early this morning despite winds just off the surface increasing ahead of the upper wave. && .SHORT TERM...(Today and tonight) Issued at 331 AM CDT Sun Oct 11 2020 Expect fog mainly to remain limited to valleys given continued increasing winds aloft. Good mixing with 850 to 925 mb winds in the 25-40 knot range should bring mainly clear skies and breezy conditions by midday with temps again rather warm but still several degrees below records that are in the mid 90s. Main focus for this forecast remains on the tonight period as the upper trough makes quick eastward progress into the northern and central Plains late today and then into the Great Lakes by dawn. An associated cold front likewise sweeps through quickly with dewpoints still in the upper 50s to lower 60s ahead of it yielding MUCAPE around 1500 J/kg. Appears some low-level CIN will build before fropa though increasing winds aloft bring some decent effective shear in place despite high cloud bases. CAMs are fairly similar with a broken line of convection forming north to south across the bulk of the local area with some a few severe storms possible with a wind and hail threat. Just behind the front, short-range models also showing good consistency with a synoptic wind concern with stout pressure rises combining with 925 mb winds around 50 knots to bring stronger winds to the surface. Though this wind should be short-lived and may not reach the ground area-wide, will go ahead with a Wind Advisory for most of the area, with guidance also similar in the pressure change and low-level wind fields backing off in far eastern Kansas. .LONG TERM...(Columbus Day through Saturday) Issued at 331 AM CDT Sun Oct 11 2020 A slightly cooler but much dryer airmass builds in for the early week periods with a weak front pushing in Monday night and mixing back north Tuesday. Somewhat stronger winds develop Wednesday as the next upper trough digs into the northern Plains with much colder air following to end the week. The main concern for these periods is fire weather with RH values likely falling to 18 to 30 percent Columbus Day through Wednesday though winds generally aren't too problematic and with fuels yet to fully cure should keep extreme danger in check. Coldest temps of the week look to be Thursday night with frost in play. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1203 AM CDT Sat Oct 10 2020 Patchy fog has developed in spots around the area thanks to low level moisture and calming winds. Went ahead and lowered visibilities at KTOP/KFOE; could see reduced visibilities at KMHK, but confidence is lower there. Southerly winds increase and become gusty on Sunday before a cold front approaches terminals late in the period. Winds shift to the northwest behind the front with strong, gusty winds and possible showers/thunderstorms accompanying frontal passage. && .TOP WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 8 PM this evening to 1 AM CDT Monday for KSZ008-009-020-021-034. Wind Advisory from 1 AM to 6 AM CDT Monday for KSZ012-024-039- 054-055-058. Wind Advisory from 11 PM this evening to 4 AM CDT Monday for KSZ010-011-022-023-035>038. && SYNOPSIS...65 SHORT TERM...65 LONG TERM...65 AVIATION...Flanagan
Hazardous weather outlook, Oct 10, 3:32 PM CDT, 12 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 332 PM CDT Sat Oct 10 2020 KSZ008>012-020>024-026-034>040-054>056-058-059-112045- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 332 PM CDT Sat Oct 10 2020 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a marginal chance for strong to severe thunderstorms mainly along the highway 36 corridor late Sunday night. Hazards would include large hail and damaging wind gusts. Additionally after storms exit the area, there is some potential for northwest winds to gust to near 45 mph for a few hours Sunday night into early Monday morning behind the cold front. Elevated fire danger conditions are possible Columbus Day, Tuesday, and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.